MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported, a nurse in the icu found that the syringe plunger was loose and that the product leaked solution.They also reported when the syringe is inverted, the solution flows freely from the tip.There was no patient harm.
 
Additional Manufacturer Narrative
A device history record could not be reviewed because a lot number could not be provided by the customer.The manufacturing site has not received any samples or photos for evaluation.Therefore, the reported issue could not be confirmed.Without a representative sample(s) or picture(s) being provided, a more complete investigation cannot be performed to the full extent and the reported condition cannot be confirmed.In addition, without a sample or picture, a more definitive root cause cannot be determined at this time.During the assembly of this product, inspectors routinely test samples to ensure acceptance of the reported conditions during the molding, printing, assembly and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.The test results are reviewed for each shop order prior to release to verify that all testing during production was acceptable and within specification limits.The product cannot be accepted unless the acceptable quality level has been met.Based on the information available and the investigation findings, formal corrective/preventative actions are not deemed necessary at this time.Based on the information available and the investigation findings, a formal investigation is not deemed necessary at this time.The reported condition could not confirm a manufacturing deficiency.If additional information is received warranting further analysis, the investigation may be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9797768
Report Number1915484-2020-01140
Device Sequence Number3003119
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date05/12/2020
Patient Sequence Number1